# SDR O9IA2018041800001

- Difficulty date: April 13, 2018
- Submitted: April 18, 2018
- Operation: Air carrier
- Aircraft: N542LM
- Make and model: Lear 35LEAR
- Aircraft serial: 35280
- Aircraft time: 14,549 hours, 13,070 cycles
- System (JASC): 2434 · DC Generator-Alternator
- Part: Generator
- Part number: 66082019
- Part serial: 193
- Condition: Failed
- Location: Right
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: B

## Discrepancy

AFTER LEVELING OFF AT CRUISE ALTITUDE AFTER ABOUT 5-10 MINUTES THE RT GENERATOR CAUTION LIGHT ILLUMINATED.    PILOT NOTED THAT THEY HAD LOST THE RT GENERATOR.  RT GENERATOR WOULD NOT RESET AFTER RUNNING THE CHECKLIST.  THE LT GENERATOR WAS THEN NOTED TO BE OFFLINE AS WELL.  THE FIRST TWO ATTEMPTS TO RESET THE LT GENERATOR DID NOT WORK.  THE CREW DECLARED AN EMERGENCY AND STARTED DESCENT TO 14000FT.  THE LT GEN DID RESET AND WORKED PROPERLY ON THE THIRD RESET.  AIRCRAFT CONTINUED.  MAINT INSPECTED THE AIRCRAFT AND ON PULLING THE COWLING, NOTICED SMALL METAL WIRE PARTS FALLING OUT.  THE PARTS WERE FOUND TO BE THE WINDINGS FROM THE RT GENERATOR.  THE GENERATOR WAS REMOVED AND FOUND TO HAVE A SHEARED SHAFT.  UPON FURTHER INSPECTION,  FOUND THE RT CURRENT LIMITER WAS BLOWN AND THE TORLON INSERT IN THE GEARBOX TO THE GENERATOR WAS DAMAGED.  THE RT INSERT, CURRENT LIMITER, AND GENERATOR WERE REPLACED.  GENERATORS WERE PARALLELED, AND OPERATIONAL CHECK OF LT AND RT DC GENERATION SYSTEMS WERE GOOD.  NO FURTHER DAMAGE OR ISSUES NOTED. AIRCRAFT WAS RETURNED TO SERVICE.
